MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION ALTO; AORTIC BODY

ENDOLOGIX SANTA ROSA OVATION ALTO; AORTIC BODY
Model Number TV-AB2380-N
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Heart Failure (2206); Rupture (2208)
Date of Event 11/04/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the ovation alto abdominal stent graft system and three (3) ovation ix iliac limbs to treat an abdominal aortic aneurysm (aaa).It should be noted that there was a previously placed gore (non-endologix) limb in the right common covering the coiled hypo and extending into the external.Final angiography identified an intraoperative type 1b endoleak on the right.This was extended with a viabhon (non-endologix) stent.Subsequent angiography showed a blush, possible intraoperative type iiia endoleak, in iliac limb.This was resolved with implant of an ovation ix iliac limb.During advancement of a 12x4 balloon in the left common iliac, the iliac limb that was in the external on the left (coiled hypo and extended into external on the left) was pushed up by the sheath and into the common as the sheath on the left had retracted back pushed into the artery and catching the bottom of limb graft in the left common this was ballooned, seal was re-attained.The final angiography showed a new intraoperative type 1a endoleak.Performed ballooning with a 20mm zmed subsequent angiography showed the leak was still faint.An additional palmaz (non-endologix) stent was deployed with successful seal.The procedure was completed with a type ii (non-device related) endoleak remaining.Reportedly, after implant of devices patient returned to the operating room was opened; however, expired due to an unidentified bleed before repair could take place.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak of the iliac components as being refuted, rather it was a type 3b endoleak of the right iliac stent.The intraoperative bilateral type 1b endoleaks, dislodged left common iliac stent, type 2 endoleak and type 1a endoleak were confirmed.This is moderately consistent with the reported adverse events/incidents.The clinical evaluation also shows reasonable evidence to suggest a post-operative rupture also occurred.The procedure related harms identified were hemodynamic instability, respiratory complications, cpr, rupture (site unclear), an additional surgical procedure (laparotomy) and death.The most likely causation for the 3b endoleak was is likely related to the non endologix (viabahn) stent added for the initial type ib endoleak of the right iliac stent.The most likely causation for the type 1b endoleak is inconclusive based on the imaging provided.The most likely causation for the dislodged left limb and resultant type ib endoleak is likely user related (just prior angioplasty with kissing limbs).The rupture causation is indeterminate, it was not clear where the rupture was after the laparotomy.The type endoleak of the lumbar artery is anatomy related and a non- device related failure.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.There was left internal iliac coiling done prior to the alto delivery- cautionary product use condition of inability to preserve one internal iliac artery.This did not appear to contributed to the reported events.There was a pre existing right common iliac stent (non endologix) and right internal iliac coiling - off label concomitant product use.It is unclear how much this condition contributed to the reported event.The final patient status was reported as being expired.The patient's death was determined to be procedure related.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was implanted with the ovation alto abdominal stent graft system and three (3) ovation ix iliac limbs to treat an abdominal aortic aneurysm (aaa).It should be noted that there was a previously placed gore (non-endologix) limb in the right common covering the coiled hypo and extending into the external.Final angiography identified an intraoperative type 1b endoleak on the right.This was extended with a viabhon (non-endologix) stent.Subsequent angiography showed a blush, possible intraoperative type iiia endoleak, in iliac limb.This was resolved with implant of an ovation ix iliac limb.During advancement of a 12x4 balloon in the left common iliac, the iliac limb that was in the external on the left (coiled hypo and extended into external on the left) was pushed up by the sheath and into the common as the sheath on the left had retracted back pushed into the artery and catching the bottom of limb graft in the left common this was ballooned, seal was re-attained.The final angiography showed a new intraoperative type 1a endoleak.Performed ballooning with a 20mm zmed subsequent angiography showed the leak was still faint.An additional palmaz (non-endologix) stent was deployed with successful seal.The procedure was completed with a type ii (non-device related) endoleak remaining.Reportedly, after implant of devices patient returned to the operating room was opened; however, expired due to an unidentified bleed before repair could take place.Additional information: the clinical assessment determined that there was evidence to reasonably suggest post operative rupture had occurred.The post operative rupture was discovered during review of the operative report.

Brand Name
OVATION ALTO
Common Device Name
AORTIC BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10942430
Report Number3008011247-2020-00135
Device Sequence Number10923126
Product Code MIH
UDI-Device IdentifierM701TVAB2380N1
UDI-Public+M701TVAB2380N1/$$3230806FS080520145
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberTV-AB2380-N
Device Catalogue NumberTV-AB2380-N
Device Lot NumberFS080520-14
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) EXACT IMPLANT DATE UNKNOWN; OVATION IX FILL POLYMER (LN FF060320-01); OVATION IX ILIAC LIMB (LN FS031020-08); OVATION IX ILIAC LIMB (LN FS051120-07); OVATION IX ILIAC LIMB (LN FS051520-27); OVATION IX ILIAC LIMB (LN FS060220-14); OVATION IX ILIAC LIMB (LN FS082720-13); PALMAZ (NON-ENDOLOGIX) STENT; VIABHON (NON-ENDOLOGIX) STENT; GORE (NON-ENDOLOGIX) EXACT IMPLANT DATE UNKNOWN; OVATION IX FILL POLYMER ((B)(4)); OVATION IX ILIAC LIMB ((B)(4)); OVATION IX ILIAC LIMB ((B)(4)); OVATION IX ILIAC LIMB ((B)(4)); OVATION IX ILIAC LIMB ((B)(4)); OVATION IX ILIAC LIMB ((B)(4)); PALMAZ (NON-ENDOLOGIX) STENT; VIABHON (NON-ENDOLOGIX) STENT
Outcome Attributed to Adverse Event Death;
Patient Age77 YR